Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 15, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jun 29, 2020, 12:57 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2020, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 29, 2020, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WWUS74 KBRO 291757 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1257 PM CDT Mon Jun 29 2020 TXZ251-254>257-351-292300- /O.NEW.KBRO.WI.Y.0015.200629T1800Z-200629T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1257 PM CDT Mon Jun 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 35 to 40 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
678 WWUS74 KBRO 292256 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 556 PM CDT Mon Jun 29 2020 TXZ251-254>257-351-300000- /O.EXP.KBRO.WI.Y.0015.000000T0000Z-200629T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 556 PM CDT Mon Jun 29 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds will gradually diminish this evening, but will remain gusty for the next few hours. Motorists should continue to use caution when driving, especially if operating a high profile vehicle. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jun 29, 6:26 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 29, 6:26 AM CDT, 6 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
626 AM CDT Mon Jun 29 2020
...12z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...SCT-BKN low-level clouds over MFE and vicinity should
lift and dissipated over the next hour or two. Otherwise,
prevailing VFR is anticipated at all terminals, at least through
this evening. There could be intermittent MVFR ceilings after
midnight tonight, but confidence is too low to mention in TAFs.
Breezy and gusty south/southeast winds will continue through this
afternoon, perhaps into this evening before decreasing some
overnight tonight. Pockets of HZ may occur during the afternoon
hours today, reducing visibilities slightly at times.
&&
.PREV DISCUSSION... /issued 421 AM CDT Mon Jun 29 2020/
SHORT TERM (Now through Tuesday): A modest, 591-592dam 500mb ridge
over the Gulf of Mexico will drift westward over Deep South Texas
over the next 24 to 48 hours. This ridge will continue to produce
very warm temperatures under partly cloudy skies, and suppress
precipitation chances through the short-term period. At the surface,
a persistent strong pressure gradient will continue to support
breezy and gusty south to southeast winds this morning and afternoon
before decreasing some around sunset. Sustained winds between 20 and
25 mph will be common, especially closer to the coast, with gusts in
excess of 30 mph at times. A very similar setup is expected on
Tuesday, with similar wind speeds. The other main impact will be hot
heat indices during the afternoon hours both today and tomorrow.
Widespread heat indices between 105 and 110 degrees will occur
between noon and 6 PM CDT. Parts of western Starr and southern
Zapata Counties may see heat indices between 110 and 115 degrees for
a few hours today and tomorrow. Due to the limited coverage, decided
not to issue a Heat Advisory, but will continue to monitor for that
possibility. Actual ambient temperatures will remain slightly above
seasonal normal, with highs in the mid-upper 90s to lower-mid 100s
out west; highs will be about a degree or two warmer on Tuesday. Low
temperatures will be about 4-6 degrees above normal, bottoming out
in the mid-upper 70s to lower 80s each night. And lastly, another
plume of Saharan dust is progged to arrive this afternoon across
Deep South Texas, leading to hazy skies and moderate air quality,
per the EPA.
LONG TERM (Tuesday Night through Sunday): 500 mb high pressure is
expected to dominate over Deep South Texas and the Rio Grande
Valley during the period. Dry weather with well above normal
temperatures will prevail for the BRO CWFA. A Heat Advisory may be
needed for portions of the region on Wednesday.
MARINE (Now through Tuesday): Buoy 42020 reported southeast
winds around 18 knots gusting to around 21 knots with seas
slightly over 6 feet with a period of 6 seconds at 140 CDT/640
UTC. Adverse marine conditions are anticipated to continue through
the day and evening today, with a strong pressure gradient in
place across the lower Texas coast. Breezy south to southeast
winds will further increase later this morning and through the
afternoon, especially over the bay and nearshore Gulf waters.
Meanwhile, Gulf seas will generally remain around 4 to 6 feet,
occasionally higher. Small Craft Advisories are in effect this
morning through early this evening on the bay and through mid-late
evening on the Gulf waters.
Tuesday Night through Sunday: Adverse marine conditions will
continue through Thursday due to an enhanced pressure gradient.
For the remainder of the forecast period, much improved winds and
seas are expected as surface high pressure builds directly over
the western Gulf of Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 94 81 94 81 / 10 0 10 0
BROWNSVILLE 94 81 95 80 / 10 0 10 0
HARLINGEN 95 78 96 79 / 10 0 10 0
MCALLEN 96 80 98 80 / 10 10 10 0
RIO GRANDE CITY 101 78 103 79 / 10 10 10 0
SOUTH PADRE ISLAND 87 83 88 82 / 10 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 8 PM CDT this evening for GMZ130-132-
135.
Small Craft Advisory until 5 AM CDT Tuesday for GMZ170-175.
Small Craft Advisory until 5 AM CDT Tuesday for GMZ150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation...67-MejiaHazardous weather outlook, Jun 29, 4:50 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 450 AM CDT Mon Jun 29 2020 TXZ248>257-351-353-301000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 450 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches Tuesday through Thursday. Heat Advisories may be needed for portions of Deep South Texas and the Rio Grande Valley sometime through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-301000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 450 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories are in effect across the Laguna Madre and the Gulf waters this morning through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories may be needed along the lower Texas coast Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:09 AM CDT | Small Craft Advisory | BRO | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.